Alert archive / North Carolina / Tornado Warnings in 2020

Tornado Warning 20, NWS Newport/Morehead City, NC

September 17, 2020Carteret County, Craven County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Sep 17, 2020, 8:17 PM EDT for Carteret County, Craven County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2020, 8:17 PM EDT (00:17 UTC)
Expired
Sep 17, 2020, 8:45 PM EDT
In force
28 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Carteret County, NC, Craven County, NC

The radar

The Morehead City radar (KMHX), 9 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 17, 3:06 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2020-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2020-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
865 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

410 
WFUS52 KMHX 180017
TORMHX
NCC031-049-180045-
/O.NEW.KMHX.TO.W.0020.200918T0017Z-200918T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
817 PM EDT Thu Sep 17 2020

The National Weather Service in Newport has issued a

* Tornado Warning for...
  Southeastern Craven County in eastern North Carolina...
  West central Carteret County in eastern North Carolina...

* Until 845 PM EDT.
    
* At 816 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Newport, moving northeast at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Havelock and Cherry Branch Ferry Terminal. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please send your reports of wind and/or hail damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

LAT...LON 3478 7698 3482 7702 3499 7687 3489 7671
TIME...MOT...LOC 0016Z 231DEG 18KT 3482 7695 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

26
2 follow-up statements
872 
WWUS52 KMHX 180029
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
829 PM EDT Thu Sep 17 2020

NCC031-180038-
/O.CAN.KMHX.TO.W.0020.000000T0000Z-200918T0045Z/
Carteret NC-
829 PM EDT Thu Sep 17 2020

...THE TORNADO WARNING FOR WEST CENTRAL CARTERET COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM EDT for eastern North
Carolina.

LAT...LON 3486 7694 3498 7685 3489 7671 3484 7686
      3485 7688 3484 7688 3483 7689 3483 7691
TIME...MOT...LOC 0028Z 231DEG 18KT 3486 7689 

$$

NCC049-180045-
/O.CON.KMHX.TO.W.0020.000000T0000Z-200918T0045Z/
Craven NC-
829 PM EDT Thu Sep 17 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
SOUTHEASTERN CRAVEN COUNTY...
    
At 828 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Havelock, moving northeast at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Havelock and Cherry Branch Ferry Terminal. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.

&&

LAT...LON 3486 7694 3498 7685 3489 7671 3484 7686
      3485 7688 3484 7688 3483 7689 3483 7691
TIME...MOT...LOC 0028Z 231DEG 18KT 3486 7689 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

26
780 
WWUS52 KMHX 180035
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
835 PM EDT Thu Sep 17 2020

NCC049-180045-
/O.EXP.KMHX.TO.W.0020.000000T0000Z-200918T0045Z/
Craven NC-
835 PM EDT Thu Sep 17 2020

...THE TORNADO WARNING FOR SOUTHEASTERN CRAVEN COUNTY WILL EXPIRE AT
845 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1100 PM EDT for eastern North
Carolina.

LAT...LON 3486 7694 3498 7685 3489 7671 3484 7686
      3485 7688 3484 7688 3483 7689 3483 7691
TIME...MOT...LOC 0035Z 231DEG 18KT 3488 7686 

$$

26

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Sep 17, 6:42 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Sep 17, 6:42 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
642 PM EDT Thu Sep 17 2020

.SYNOPSIS...
The remnants of Tropical Cyclone Sally will move across the area
tonight and early Friday. A strong cold front will push offshore
later Friday with cool high pressure building into the area this
weekend into early next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 640 PM Thu...Latest analysis shows the center of remnant
low Sally over central SC near Columbia early this evening as
deep tropical moisture continues to advect into ENC ahead of it.
The remnants of Tropical Cyclone Sally will track ENE across
the region tonight pushing off the coast Friday morning. Several
concerns through the period, with potential for flash flooding
and severe weather.

Favorable environment for locally rainfall with PWATs peaking
around 2.5" tonight, and warm cloud layer upwards of 15,000 ft,
very efficient rain processes expected, leading to rainfall
totals of 2-4" with some isolated amounts over 6" possible. A
Flash Flood Watch remains in effect for the entire area.

The main svr threats through the period will be damaging wind
gusts and tornadoes as the remnant low passes by to the north. A
Tornado Watch has been issued across the southern portions of
the area through late evening, and may need to be expanded
across the rest of the forecast area later. Best svr threat
likely between 7pm-6am. Radar analysis has shown a several
persistent rotating cells across Eastern NC and adjacent coastal
waters late today. This precipitation is associated with a warm
front currently over the southern zones which will lift north
through the area this evening with most of the area getting into
the warm sector. Most high res models depict some isolated
discrete thunderstorm development in the warm sector this
evening, with a squall line currently moving through SC pushing
into ENC late this evening and overnight. Favorable environment
for svr wx with dewpoints in the 70s and shear increasing to 40+
kt with strong 850mb jet. SRH values forecast to exceed 300 or
even 500 at times. Svr and flash flood threat will be winding
down from west to east early Friday morning.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH 6 PM FRIDAY/...
As of 315 PM Thu...Band of heavier showers and storms should
push off the coast early Friday morning, with flood and svr
threats quickly ending as the remnants of Sally push off the
NC/VA coast. Shower activity will become more scattered in
nature, with best chances along the coast during the afternoon
enhanced by weak shortwave aloft. Drier and cooler air will
slowly push into the area as CAA develops behind the front.
Cloudy skies and developing northerly flow will keep temps below
normal, with highs 75-80 deg. CAA and drier air

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 340 AM Thursday...A cold front should linger just east of
the area through the weekend, with some residual showers right
along the Outer Banks Friday night through the weekend, with the
remainder of the area remaining dry. Strong high pressure will
build south into the Carolinas behind the front with more
seasonable temperatures, but N/NE winds will persist through the
weekend into the mid portion of next week . Decent mid-level
height anomalies indicated by the ensemble models for early to
mid next week, which will produce pleasant fall- like
temperatures with highs in the upper 60s to mid 70s, and lows
upper 50s to lower 60s.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Short Term /through Friday/...
As of 640 PM Thursday...Widespread showers and embedded tstms
associated with the remnants of Sally will continue across the
area for most of tonight with IFR to MVFR conditions. A line of
strong showers and thunderstorms is forecast to move across the
TAF sites around midnight which will be followed by areas of
lighter precipitation and pred IFR ceilings. On Fri widespread
IFR ceilings and MVFR vsbys in light rain and/or drizzle will
persist for most of the day with improving conditions expected
from west to east beginning around 21Z. Gusty N winds will
develop across the area Fri afternoon behind a strong cold front
crossing the area.

Long Term /Friday night through Tuesday/...
As of 345 AM Thursday...Strong high pressure will build in from
the northeast by Friday night through the weekend. While dry
conditions and VFR conditions are expected, gusty NE winds of up
to 20-25 knots are possible.

&&

.MARINE...
Short Term /Through Friday/...
As of 640 PM Thu...No changes to previous thinking. As the
remnants of Sally approach tonight SSW winds will increase to 15
to 25 kt with some gusts to 30 kt. These winds will lead to
seas building 6 to 9 feet...highest outer central wtrs. As Sally
passes offshore of nrn wtrs early Fri, a trailing strong cold
front will sweep thru with winds shifting to NNE and ramping up
25 to 35 kt from N to S thru the day. By late Fri seas will
range from 7 to 9 ft N to 4 to 6 ft S. Will issue a Gale Warning
for all wtrs except wrn rivers that will develop from N to S
from mid morn Fri thru early evening. For the wrn rivers will
issue a SCA.

Long Term /Friday night through Tuesday/...
As of 230 PM Thursday...Dangerous boating conditions expected
with prolonged period of strong NNE as high pres builds to the
N. Expected speeds 20 to 30 kts with gusts 30 to 40 kts Fri
night thru Mon with speeds slowly diminishing Tue. Will cont
Gale Warning for all but wrn rivers thru Mon/Mon evening. Seas
will build to 8 to 12 ft by Sat morn then peak 10 to 17 ft late
Sun night and Mon, these waves will be combo of wind swell from
the NE flow and longer period swells from distant TC Teddy. Big
swell will be slow to subside and will still be 8 to 12 feet
Tue.

&&

.TIDES/COASTAL FLOODING...
As of 230 PM Thurs...Have issued a High Surf Advisory and
Coastal Flood Watch for the beaches from Hatteras Island north
starting Fri evening. Expected the potential for significant
ocean overwash to develop that may impact roads and properties
near the ocean front. It appears the greatest threat for
significant overwash will develop with the Sat morn high tide
and cont during high tide cycles for several days.

Strong NE winds are expected to develop Friday, and will last
through early next week. This will also coincide with higher
than average astronomical tides, and could produce moderate to
significant coastal flooding across portions of Eastern NC. The
highest threat looks to be along the eastern facing beaches
north of Cape Hatteras, but there will also likely be oceanside
issues elsewhere, and at least minor flooding will be possible
along the southern portion of the Pamlico Sound and up the mouth
of the Neuse and possibly Pamlico Rivers. Oceanside impacts
will also be worsened by large wave action and run up, as large
swells from major Hurricane Teddy are expected to arrive, which
will likely lead to areas of ocean overwash, beach erosion, and
dangerous rip currents.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through Friday evening for NCZ195-196-
     199-203>205.
     Flash Flood Watch through Friday morning for NCZ029-044>047-
     079>081-090>092-094-193>196-198-199-203>205.
     Coastal Flood Watch from Friday evening through late Sunday
     night for NCZ203-205.
     High Surf Advisory from 11 PM Friday to 6 AM EDT Wednesday for
     NCZ203-205.
MARINE...Small Craft Advisory from 4 PM Friday to 2 AM EDT Tuesday for
     AMZ136-137.
     Gale Warning from 5 PM Friday to 8 PM EDT Monday for AMZ135.
     Gale Warning from 1 PM Friday to 8 AM EDT Monday for AMZ131-
     230-231.
     Gale Warning from 1 PM Friday to 8 PM EDT Monday for AMZ150.
     Gale Warning from 5 PM Friday to 9 PM EDT Monday for AMZ152-
     154.
     Gale Warning from 7 PM Friday to 6 PM EDT Monday for AMZ156-
     158.

&&

SYNOPSIS...MHX
NEAR TERM...JME/CQD
SHORT TERM...CQD
LONG TERM...CTC
AVIATION...JME/CTC/CEB
MARINE...RF/JME
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Sep 17, 8:07 PM EDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
807 PM EDT Thu Sep 17 2020

NCZ029-044>047-080-081-190015-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-
807 PM EDT Thu Sep 17 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Flash flooding will be possible through tonight as heavy rain from
the remnants of Tropical Cyclone Sally move across the area.
Additionally, a few severe thunderstorms are possible into tomorrow
morning, with the potential for damaging wind gusts and isolated
tornadoes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ079-090>092-193-198-190015-
Greene-Duplin-Lenoir-Jones-Northern Craven-Inland Onslow-
807 PM EDT Thu Sep 17 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 493 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

Flash flooding will be possible through tonight as heavy rain from
the remnants of Tropical Cyclone Sally move across the area.
Additionally, a few severe thunderstorms are possible into tomorrow
morning, with the potential for damaging wind gusts and isolated
tornadoes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-205-190015-
Northern Outer Banks-Hatteras Island-
807 PM EDT Thu Sep 17 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING...
...COASTAL FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SUNDAY NIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM 11 PM FRIDAY TO 6 AM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Flash Flood Watch.

Flash flooding will be possible through tonight as heavy rain from
the remnants of Tropical Cyclone Sally move across the area.
Additionally, a few severe thunderstorms are possible into tomorrow
morning, with the potential for damaging wind gusts and isolated
tornadoes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Flash Flood Watch.
   Coastal Flood Watch.
   High Surf Advisory.

High astronomical tides and gusty winds will bring the threat for
minor flooding of low-lying areas adjacent to the sounds and
moderate
flooding for areas on the ocean side north of Cape Hatteras Friday
night into early next week. There is potential for significant ocean
overwash to develop Saturday morning and continue during high tide
cycles into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ204-190015-
Ocracoke Island-
807 PM EDT Thu Sep 17 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Flash Flood Watch.

Flash flooding will be possible through tonight as heavy rain from
the remnants of Tropical Cyclone Sally move across the area.
Additionally, a few severe thunderstorms are possible into tomorrow
morning, with the potential for damaging wind gusts and isolated
tornadoes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Flash Flood Watch.

High astronomical tides and gusty winds will bring the threat for
minor to moderate flooding of low-lying areas adjacent to the sounds
and ocean around the time of each high tide through the weekend and
into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-190015-
West Carteret-East Carteret-Coastal Onslow-
807 PM EDT Thu Sep 17 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 493 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Tornado Watch.
   Flash Flood Watch.

Flash flooding will be possible through tonight as heavy rain from
the remnants of Tropical Cyclone Sally move across the area.
Additionally, a few severe thunderstorms are possible into tomorrow
morning, with the potential for damaging wind gusts and isolated
tornadoes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Flash Flood Watch.

High astronomical tides and gusty winds will bring the threat for
minor to moderate flooding of low-lying areas adjacent to the sounds
around the time of each high tide through the weekend and into early
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ094-194-190015-
Pamlico-Southern Craven-
807 PM EDT Thu Sep 17 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 493 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

Flash flooding will be possible through tonight as heavy rain from
the remnants of Tropical Cyclone Sally move across the area.
Additionally, a few severe thunderstorms are possible into tomorrow
morning, with the potential for damaging wind gusts and isolated
tornadoes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Minor coastal flooding is possible this weekend into early next week
for low lying areas adjacent to southern Pamlico Sound and Neuse
River as gusty northeast winds develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 17, 6:00 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
600 PM EDT Thu Sep 17 2020

NCZ198-199-172300-
Coastal Onslow-Inland Onslow-
600 PM EDT Thu Sep 17 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ONSLOW COUNTY...

At 559 PM EDT, a strong thunderstorm was located over Folkstone, or
near North Topsail Beach, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Jacksonville, North Topsail Beach, New River Station, Pumpkin Center,
Piney Green, Camp Lejeune Center and Swansboro.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 1100 PM EDT for eastern North
Carolina.

LAT...LON 3444 7752 3446 7753 3447 7755 3447 7757
      3448 7758 3464 7764 3485 7731 3463 7711
      3445 7745 3444 7747
TIME...MOT...LOC 2159Z 229DEG 18KT 3451 7752

26
Special weather statement, Sep 17, 6:31 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
631 PM EDT Thu Sep 17 2020

NCZ090-091-172315-
Lenoir-Duplin-
631 PM EDT Thu Sep 17 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LENOIR AND CENTRAL
DUPLIN COUNTIES...

At 630 PM EDT, a strong thunderstorm was located over Rose Hill, or
near Wallace, moving northeast at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Wallace, Kornegay, Rose Hill, Beulaville, Kenansville, Albertson and
Sarecta.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 1100 PM EDT for eastern North
Carolina.

LAT...LON 3517 7795 3517 7792 3515 7789 3517 7787
      3509 7765 3503 7769 3501 7773 3499 7771
      3472 7788 3471 7798 3473 7801 3472 7809
      3473 7813
TIME...MOT...LOC 2230Z 209DEG 29KT 3482 7799

26

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 9:16 PM EDTTornado WarningMHXCarteret14 min
Sep 17, 11:30 PM EDTSpecial Marine WarningMHX15 min
Sep 18, 1:23 AM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde, Pamlico37 min
Sep 18, 1:26 AM EDTSpecial Marine WarningMHX49 min
Sep 18, 1:33 AM EDTTornado WarningMHXBeaufort, Hyde, Pamlico42 min
Sep 18, 4:58 AM EDTCoastal Flood AdvisoryMHXBeaufort, Carteret, Craven, Dare, Hyde, Onslow and 2 more7 days
Sep 18, 2:41 PM EDTCoastal Flood WarningMHXDare4 days

Nearby

Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.